I have been reading everyones posts on the suboxone and the withdrawls that occur from getting off the suboxone. it really does scare me, because i have 100 days sober today and i am LOVING life and am working my program with meetings and the steps. I have completely changed my life and my surroundings. I am afraid how feeling like shit again when it is time to get off the suboxone. Are the withdrawls Really that bad? As bad as the oxycontin withdrawls? Please be honest
I have found them to be difficult, however I do not regret taking the sub because it has saved my life. My only suggestion is to try to take it for the least amount of time as possible before you stop tapering. I think it is much easier to taper if you only took this for a short period of time, because it has a long half life in your body in comparison to the oxy, it takes longer to withdrawal. However, if you taper correctly, from what I have read, cutting down a quarter every couple of weeks, you should not experience many, if any, withdrawal symptoms. Good communication with your doctor is also important, as there are some medications that can help you with the tapering down process. I have had a hard time, but I have been on 16mgs for over 1 year, and have tried by jumping down too many mgs at a time. I am going to try the quarter taper and will let you know how this is going. Congratulations on your 100 days. It is a big deal and you are doing the right thing.
This is a great website for support and information. There are certainly people on this site that know much more than I do. Good luck and hang in there.
I am not actually off my suboxone, but have had no problems at all tapering and am down to 1 to 1.5 milligrams from 12 2 years ago. Suboxone is supposed to help repair the damaged neurotransmitter/receptor site link, and it has to be repaired or you will suffer with withdrawal when you come off of it. There are some things that you can do as you taper that will help and walking or other light exercise will help reboot the damaged neuro/recpt site. Google the Thomas recipe opiate withdrawal and read the Journal of "Thomas," who came up with the recipe. He lists what he used ( over the counter meds, rx's and supplements) and how he did as he came off whatever he was on. I have read of several people who did slowly taper like I did and they said that the withdrawal was not bad. If someone jumps off at too high a dose, or tapers to fast, they are the ones who have a rough time typically.
When you are in withdrawal and have all those symptoms, that is the body's way of trying to send multiple messages to the brain to release it's own opiates. If you have healed the neuro/recept sites, they function again and trickle their own opiates like normal, but it is a healing process. I am so glad you were able to get on this program and have had such a good change in your life. You probably won't need the Thomas recipe for a while, but, just remember that it is there and when the time comes, you may use the info. There are other meds that also help with any withdrawal like clonidine and methacarbamol and certain antidepressants, but, the walking ( or other light exercise) and tapering properly are going to help the most. I swear I have not had problem 1 tapering.
Omgsh coming of oxycontin was the worst thing for me personally. Actually believe it or not I could never do it on my own so like you I was put on Subutex first then insurance wouldn't cover that med so then they switched me to suboxone. I think you should be so freaken proud of yourself and keep doing what you are doing. When the time comes you can worry about coming off the suboxone like I am doing now which is about three years later. Nooo way the suboxone withdrawals are nothing compared to oxycontin in my opinion!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Sep 2009 • 5 answers
Posted 17 Mar 2010 • 1 answer
Posted 25 Nov 2010 • 4 answers
Posted 8 Dec 2010 • 1 answer
Posted 24 Jan 2011 • 2 answers